Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 66, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 10, 2014, 4:47 PM EDT for Liberty County, Long County, McIntosh County, Georgia. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2014, 4:47 PM EDT (20:47 UTC)
- Expired
- Jul 10, 2014, 5:45 PM EDT
- In force
- 58 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Liberty County, GA, Long County, GA, McIntosh County, GA
The radar
The Jacksonville radar (KJAX), 117 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 5:38 PM EDT | TSTM WND DMG | Walthourville, GA | WARNING POINT REPORTED TREE DOWN AT THE INTERSECTION OF OGLETHORPE HIGHWAY AND TALMADGE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 51 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1289 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
115
WUUS52 KCHS 102047
SVRCHS
GAC179-183-191-102145-
/O.NEW.KCHS.SV.W.0066.140710T2047Z-140710T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
447 PM EDT THU JUL 10 2014
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
LIBERTY COUNTY IN SOUTHEAST GEORGIA...
LONG COUNTY IN SOUTHEAST GEORGIA...
MCINTOSH COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 545 PM EDT
* AT 447 PM EDT...METEOROLOGISTS DETECTED SEVERE THUNDERSTORMS...
ALONG A LINE EXTENDING FROM LUDOWICI TO COX TO 20 MILES SOUTHWEST
OF DARIEN...MOVING NORTHEAST AT 10 MPH.
PREPARE NOW FOR...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
LUDOWICI...TIBET...COX...GUM BRANCH...WALTHOURVILLE...ALLENHURST...
JONES...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3131 8144 3133 8144 3133 8148 3138 8156
3138 8155 3145 8163 3147 8161 3149 8165
3154 8167 3155 8170 3158 8170 3161 8174
3161 8177 3165 8180 3166 8185 3171 8188
3172 8190 3202 8164 3175 8132 3133 8142
TIME...MOT...LOC 2047Z 217DEG 10KT 3170 8179 3147 8162
3118 8166
$$3 follow-up statements
372
WWUS52 KCHS 102107
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
507 PM EDT THU JUL 10 2014
GAC179-183-191-102145-
/O.CON.KCHS.SV.W.0066.000000T0000Z-140710T2145Z/
LIBERTY GA-LONG GA-MCINTOSH GA-
507 PM EDT THU JUL 10 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR PORTIONS OF LIBERTY...LONG AND MCINTOSH COUNTIES...
AT 507 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
LUDOWICI TO COX TO 15 MILES SOUTHWEST OF DARIEN...MOVING NORTHEAST AT
10 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
EXTREME CLOUD TO GROUND LIGHTNING...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ALLENHURST...COX...CROSSROADS...DARIEN...EULONIA...FLEMINGTON...FORT
STEWART...GUM BRANCH...HINESVILLE...JONES...LUDOWICI...MCINTOSH...
PINE HARBOR...RETREAT...RICEBORO...SOUTH NEWPORT...TOWNSEND...
WALTHOURVILLE...MIDWAY AND TIBET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS... AVOID OPEN SPACES AND REMAIN LOW...KEEPING YOUR DISTANCE
FROM TALL OBJECTS SUCH AS TREES AND UTILITY POLES. IF INDOORS...STAY
AWAY FROM WINDOWS AND PLUMBING. ELECTRICAL APPLIANCES SHOULD BE
UNPLUGGED UNTIL THE THUNDERSTORM IS NO LONGER A THREAT.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3131 8144 3133 8144 3133 8148 3138 8156
3138 8155 3145 8163 3147 8161 3149 8165
3154 8167 3155 8170 3158 8170 3161 8174
3161 8177 3165 8180 3166 8185 3171 8188
3172 8190 3202 8164 3175 8132 3133 8142
TIME...MOT...LOC 2107Z 217DEG 10KT 3174 8175 3151 8158
3122 8162
$$430
WWUS52 KCHS 102124
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
524 PM EDT THU JUL 10 2014
GAC179-183-191-102145-
/O.CON.KCHS.SV.W.0066.000000T0000Z-140710T2145Z/
LIBERTY GA-LONG GA-MCINTOSH GA-
524 PM EDT THU JUL 10 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR PORTIONS OF LIBERTY...LONG AND MCINTOSH COUNTIES...
AT 524 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
AIMAR TO TOWNSEND TO 13 MILES SOUTHWEST OF DARIEN...MOVING NORTHEAST
AT 10 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ALLENHURST...COX...CROSSROADS...DARIEN...EULONIA...FLEMINGTON...FORT
STEWART...GUM BRANCH...HINESVILLE...JONES...MCINTOSH...PINE HARBOR...
RETREAT...RICEBORO...SOUTH NEWPORT...TOWNSEND...WALTHOURVILLE...
MIDWAY AND TIBET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3131 8144 3133 8144 3133 8148 3138 8156
3138 8155 3145 8163 3147 8161 3148 8163
3160 8163 3180 8181 3199 8167 3202 8164
3175 8132 3133 8142
TIME...MOT...LOC 2124Z 217DEG 10KT 3178 8172 3155 8155
3126 8159
$$373
WWUS52 KCHS 102142
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
542 PM EDT THU JUL 10 2014
GAC179-183-191-102152-
/O.EXP.KCHS.SV.W.0066.000000T0000Z-140710T2145Z/
LIBERTY GA-LONG GA-MCINTOSH GA-
542 PM EDT THU JUL 10 2014
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF LIBERTY...LONG AND
MCINTOSH COUNTIES WILL EXPIRE AT 545 PM EDT...
AT 542 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
LAT...LON 3131 8144 3133 8144 3133 8148 3138 8156
3138 8155 3145 8163 3147 8161 3148 8163
3160 8163 3180 8181 3199 8167 3202 8164
3175 8132 3133 8142
TIME...MOT...LOC 2142Z 217DEG 10KT 3182 8168 3159 8151
3130 8155
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 4:15 PM EDT, 32 minutes earlier.
Area forecast discussion, Jul 10, 4:15 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 415 PM EDT THU JUL 10 2014 .SYNOPSIS... A WEAK COLD FRONT WILL APPROACH THE REGION TONIGHT BUT WILL LIKELY STALL NORTH OF THE AREA...BEFORE DISSIPATING THROUGH THE WEEKEND. ANOTHER COLD FRONT WILL APPROACH FROM THE WEST BY THE MIDDLE OF NEXT WEEK. THIS FRONT WILL LIKELY STALL AND DISSIPATE OVER THE REGION. OTHERWISE...THE REGION WILL REMAIN SITUATED BETWEEN ATLANTIC HIGH PRESSURE AND AN INLAND TROUGH OF LOW PRESSURE THROUGH THE PERIOD. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... THIS EVENING AND TONIGHT...HIGH PRESSURE WILL CONTINUE TO RETREAT OVER THE WESTERN ATLANTIC AS A BROAD TROUGH OF LOW PRESSURE TRACKS FROM THE MIDWEST TO THE NORTHEAST UNITED STATES. THIS TROUGH WILL LIKELY SHIFT A WEAK SFC FRONT TOWARD THE SOUTHEASTERN UNITED STATES THIS EVENING AND EARLY TONIGHT...BUT THE FRONT SHOULD STALL NORTH/NORTHWEST OF THE FORECAST AREA OVERNIGHT. AHEAD OF THE FRONT...A SOUTH/SOUTHWEST FLOW CONTINUES TO BRING DEEP MOISTURE TO THE AREA...WHICH WILL SUPPORT SHOWER AND/OR THUNDERSTORMS THROUGH THE EVENING AND POSSIBLY INTO EARLY TONIGHT. MOST ACTIVITY WILL INITIALLY REMAIN ALONG AN INLAND MOVING SEABREEZE BEFORE GREATER COVERAGE OCCURS INLAND. HAVE MAINTAINED THE OVERALL TREND IN THE PRECIP FORECAST FOR THIS EVENING...WITH HIGHEST POPS NEAR 60 INLAND WHERE BOUNDARY INTERACTIONS BETWEEN SHOWERS AND THUNDERSTORMS AS WELL AS THE SEABREEZE ARE LIKELY TO OCCUR. SLIGHTLY LOWER CHANCES OF SHOWERS AND THUNDERSTORMS WILL REMAIN NEAR THE COAST...ESPECIALLY AFTER THE SEABREEZE PUSHES FURTHER INLAND. PWATS CONTINUE TO INCREASE OVER THE AREA THIS EVENING AND SHOULD REACH 2.00 INCHES BY SUNSET. WEAK WIND FIELDS ALONG WITH POOR MID LVL LAPSE RATES DURING THE TIME OF DEEPEST MOISTURE LEVELS THIS EVENING SUPPORT SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...MAINLY INLAND. A FEW THUNDERSTORMS COULD ALSO PRODUCE GUSTY WINDS. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED THIS EVENING OR OVERNIGHT...A FEW PULSE TYPE STORMS COULD BECOME STRONG/SEVERE INITIALLY...BEFORE GREATER COVERAGE OF SHOWERS AND THUNDERSTORMS DEPLETES AVAILABLE ENERGY AND IS FOLLOWED BY SUNSET. EXPECT A DECREASING TREND OF SHOWERS AND THUNDERSTORMS THROUGH MIDNIGHT. OVERNIGHT LOWS SHOULD RANGE IN THE LOW TO MID 70S AWAY FROM THE IMMEDIATE COAST. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... FRIDAY...LOOKS A BIT UNSETTLED WITH A STALLED FRONT AND UPPER TROUGH OVER THE AREA ALONG WITH ABUNDANT MOISTURE. SCATTERED TO POSSIBLY NUMEROUS SHOWERS AND STORMS ARE EXPECTED. SLOW STORM MOTIONS AND PWATS NEAR 2 INCHES WILL ALLOW FOR SOME HEAVY RAINFALL. TEMPERATURES SHOULD BE CLOSER TO NORMAL WITH INCREASED CLOUD/RAIN COVERAGE...MAINLY LOWER 90S INLAND WITH MID TO UPPER 80S NEAR THE COAST. SATURDAY AND SUNDAY...HIGH PRESSURE RIDGING BUILDS IN FROM THE WEST PUSHING THE DEEPER MOISTURE SOUTH AND EAST THROUGH THE WEEKEND AND THUS RAIN COVERAGE SHOULD BE LESSENING EACH DAY...ESPECIALLY OVER SOUTHEAST SOUTH CAROLINA. TEMPERATURES WILL AGAIN BE CLOSE TO NORMAL SATURDAY AND THEN ABOVE NORMAL SUNDAY. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... A DEEP LAYER RIDGE BEGINS TO SAG SOUTH OF THE AREA THROUGH THE PERIOD AS A BROAD UPPER TROUGH...WHICH COVERS THE EASTERN HALF OF THE U.S...SLOWLY SINKS TOWARD THE REGION FROM THE NORTH. EXPECT SCATTERED AFTERNOON AND EVENING CONVECTION MONDAY AND TUESDAY. THE FLOW AT LOWER LEVELS WILL BE SOUTHWEST...WHICH WILL KEEP TEMPS A FEW DEGS ABOVE NORMAL...WITH HIGHS THE MID 90S AND LOWS IN THE MID TO UPPER 70S. WEDNESDAY LOOKS TO BE THE WETTEST DAY OF THE PERIOD AS A WEAK COLD FRONT SAGS INTO THE AREA ALONG WITH THE ASSOCIATED UPPER TROUGH. GIVEN THE UNCERTAINTY AT THIS POINT...WENT WITH HIGHER END CHANCE POPS FOR NOW. BY THURSDAY...THE WEAK COLD FRONT/SURFACE TROUGH SEEMS TO STALL AND DISSIPATE OVER THE REGION. THE UPPER TROUGH STARTS TO FLATTEN AS THE DEEP LAYER MOISTURE DECREASES SOME. THUS...CLIMO/CHANCE POPS FOR DIURNALLY BASED CONVECTION SEEMS REASONABLE AT THIS TIME. TEMPS NEAR CLIMO. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... BRIEF PERIODS OF FLIGHT RESTRICTIONS ARE POSSIBLE THIS AFTERNOON AT EITHER TERMINAL...BUT ESPECIALLY AT THE SAV TERMINAL WHERE A SEABREEZE WILL BE SHIFTING INLAND SHORTLY. HAVE THEREFORE MAINTAINED TEMPO MVFR CIGS/VSBYS DUE TO THUNDERSTORMS BETWEEN 18Z-22Z AT THE SAV TERMINAL. CONFIDENCE IN THUNDERSTORMS DIRECTLY IMPACTING THE CHS TERMINAL ARE LESS...SO HAVE OPTED TO MAINTAIN VICINITY THUNDERSTORMS THIS AFTERNOON. THUNDERSTORM CHANCES WILL PERSIST THROUGH THIS EVENING...BUT VFR CONDITIONS SHOULD PREVAIL AT BOTH CHS AND SAV TERMINALS BY SUNSET THROUGH EARLY FRIDAY AFTERNOON. EXTENDED AVIATION OUTLOOK...MAINLY VFR THROUGH EARLY NEXT WEEK WITH BRIEF FLIGHT RESTRICTIONS DUE TO MOSTLY AFTERNOON SHOWERS/THUNDERSTORMS...ESPECIALLY FRIDAY. CHANCES FOR CONVECTION INCREASE FOR THE MIDDLE OF NEXT WEEK AS A COLD FRONT APPROACHES. && .MARINE... TONIGHT...CONDITIONS WILL REMAIN BELOW SMALL CRAFT ADVISORY LEVELS OVERNIGHT. IN GENERAL...SOUTH/SOUTHWEST WINDS WILL REMAIN AT OR BELOW 15 KTS...ALTHOUGH LOCAL WINDS COULD VARY NEAR THUNDERSTORMS. SEAS WILL RANGE FROM 2-4 FT...HIGHEST BEYOND 20 NM FROM THE COAST. FRIDAY THROUGH TUESDAY...NO SIGNIFICANT CONCERNS EXPECTED THROUGH THE PERIOD...ESPECIALLY THROUGH THE WEEKEND...AS A WEAK PRESSURE GRADIENT REMAINS IN PLACE. CONDITIONS WILL DETERIORATE A BIT EARLY NEXT WEEK THOUGH AS A COLD FRONT APPROACHES FROM THE WEST. && .TIDES/COASTAL FLOODING... THE EARLY EVENING HIGH TIDE...CLOSE TO 7 PM...WILL BE ELEVATED BUT IS EXPECTED TO REMAIN BELOW COASTAL FLOOD ADVISORY LEVELS. HOWEVER...IF HEAVY RAIN FALLS NEAR THE COAST THIS EVENING LOCALIZED FLOODING COULD OCCUR. ASTRONOMICAL HIGH TIDES DUE TO THE FULL MOON/PERIGEE AND LIGHT TO MODERATE ONSHORE WINDS COULD RESULT IN MINOR COASTAL FLOODING NEAR THE TIMES OF HIGH TIDE DURING THE EVENING HOURS FRIDAY THROUGH EARLY NEXT WEEK. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && NEAR TERM...DPB SHORT TERM...RJB LONG TERM...RFM AVIATION...DPB/RJB MARINE...DPB/RJB TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jul 10, 5:09 AM EDT, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 509 AM EDT THU JUL 10 2014 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052- 110915- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- 509 AM EDT THU JUL 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE WEATHER AND HEAVY RAIN...ISOLATED THUNDERSTORMS COULD BRIEFLY BECOME SEVERE WITH DAMAGING WIND GUSTS TO 60 MPH AND QUARTER SIZE HAIL...MAINLY THIS AFTERNOON. ALSO...THUNDERSTORMS COULD PRODUCE VERY HEAVY RAIN AND LOCALIZED FLOODING THIS AFTERNOON INTO TONIGHT. CHECK WITH NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR UPDATES TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE COULD BE REQUIRED THIS AFTERNOON INTO TONIGHT. GAZ117-119-139-141-SCZ048>051-110915- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 509 AM EDT THU JUL 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HEAVY RAIN...THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAIN THIS AFTERNOON INTO TONIGHT. LOCALIZED FLOODING IS POSSIBLE...ESPECIALLY IF HEAVY RAIN FALLS AROUND THE TIME OF THE THURSDAY EVENING HIGH TIDE. CHECK WITH NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR UPDATES TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HIGH TIDES...HIGH ASTRONOMICAL TIDES COMBINED WITH ONSHORE FLOW IN THE WAKE OF THE SEAS BREEZE COULD RESULT IN SHALLOW COASTAL FLOODING AROUND THE TIME OF HIGH TIDE EACH EVENING FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-374-110915- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 509 AM EDT THU JUL 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 10, 4:40 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
440 PM EDT THU JUL 10 2014
GAZ137-140-141-102145-
COASTAL MCINTOSH-INLAND MCINTOSH-LONG-
440 PM EDT THU JUL 10 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LONG AND MCINTOSH
COUNTIES THROUGH 545 PM EDT...
AT 438 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM LUDOWICI TO 9
MILES SOUTHWEST OF COX TO 29 MILES SOUTHWEST OF DARIEN...MOVING EAST
AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
LUDOWICI...COX...COX...AIMAR...MURRAYS CROSSING...TOWNSEND...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3132 8137 3130 8142 3133 8144 3137 8155
3145 8163 3147 8161 3149 8165 3154 8167
3155 8170 3158 8170 3166 8185 3174 8191
3177 8164 3174 8158 3146 8124 3137 8126
3143 8132 3137 8128 3130 8127 3129 8130
TIME...MOT...LOC 2040Z 254DEG 14KT 3167 8181 3136 8164
3102 8170The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 4:40 PM EDT | Special Weather Statement | CHS | Long, McIntosh | 65 min |
| Jul 10, 5:53 PM EDT | Special Weather Statement | CHS | Bryan, Liberty | 52 min |
| Jul 10, 6:11 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Chatham, Effingham | 42 min |
| Jul 10, 6:37 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Effingham, Screven | 38 min |
| Jul 10, 7:11 PM EDT | Areal Flood Advisory | CHS | Bryan, Bulloch, Effingham | 79 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.